Texas, 2004

Funnel Clouds in Texas, April 3, 2004

April 3, 2004 · NWS HGX · 2 events in 1 county or zone

2 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 3, 2:45 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Apr 3, 2:45 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR PRELIMS
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
245 AM CST SAT APR 3 2004

DISCUSSION...
SCT SHWRS/TSTMS STILL OCCURRING ALONG AN OUTFLOW BOUNDARY FROM
EVENING CONVECTION. THE BOUNDARY IS SLOWLY EDGING EAST ACROSS THE
EXTREME EASTERN PORTIONS OF THE FA. MID-LEVEL SHORT WAVE IS ALSO
SLOWLY PROGRESSING EAST ACROSS THE AREA TONIGHT. IN THE WAKE OF THIS
SHORT WAVE THERE IS A BREAK IN THE CLOUD COVER APPROACHING THE W
ZONES OF SE TX.

THE MAIN FORECAST ISSUE IS THE CHC OF RAIN FOR THE NEXT SEVERAL DAYS
AS THE MID/UPPER LOW OVER THE SW U.S. SLOWLY WEAKENS AND ADVANCES
EASTWARD. A COOL FRONT WILL MOVE INTO THE N PORTIONS OF THE AREA
TONIGHT AND LIKELY STALL ACROSS THE SW ZONES ON SUNDAY. THE EVENTUAL
LOCATION OF THIS FEATURE MAKES THE FORECAST COMPLICATED AND SOMEWHAT
UNCERTAIN. HAVE GENERALLY TRENDED THE FORECAST TOWARD THE ETA SOLN.
THINK IT IS PRUDENT TO KEEP LOW CHC POPS IN THE FORECAST TODAY EVEN
THOUGH I CAN NOT IDENTIFY A DISTINCT MID LEVEL FEATURE TO ENHANCE
RAIN PROBABILITIES. ATMOSPHERE ACROSS THE CENTRAL AND SOUTHERN ZONES
REMAINS MOIST AND UNSTABLE...AND WITH HEATING AND RESIDUAL
BOUNDARIES FROM EARLIER CONVECTION...WILL LIKELY SEE SCT SHWR/TSTM
DEVELOPMENT THIS AFT. WILL ALSO HAVE A SLIGHT CHC TONIGHT AS THE
COOL FRONT SAGS INTO THE AREA AND PROVIDES SOME WEAK CONVERGENCE.

AS THE UPPER LOW EDGES CLOSER DURING THE MON-WED TIME PERIOD SE TX
WILL BE SUBJECTED TO PERIODIC SHORT WAVES WHICH WILL KEEP CHC POPS
IN THE FORECAST. SHOULD SEE LOWER RAIN CHCS AT THE END OF THE WEEK
AND NEXT WEEKEND...WITH ANOTHER FRONT POSSIBLE AT THE END OF THE
WEEK.
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)    78 57 74 55 72/ 30 20 20 20
HOUSTON(IAH)             80 60 78 57 75/ 30 20 20 10
GALVESTON(GLS)           76 66 76 62 73/ 30 20 20 10
&&

33/41
Hazardous weather outlook, Apr 3, 6:00 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CST SAT APR 3 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
600 AM CST SAT APR 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTHEAST
AHEAD OF A SLOW EASTWARD MOVING UPPER LEVEL LOW PRESSURE AREA
CURRENTLY CENTERED OVER THE SOUTHWEST U.S. THESE DISTURBANCES WILL
COMBINE WITH AN UNSTABLE ATMOSPHERE TO PRODUCE A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA TUESDAY AND WEDNESDAY.
IT IS POSSIBLE THAT SOUTHEAST TEXAS WILL EXPERIENCE STRONG
THUNDERSTORMS DURING THE TUESDAY AND WEDNESDAY TIME PERIOD...BUT IT
IS TOO UNCERTAIN TO HIGHLIGHT ANY SPECIFIC THREATS AT THIS POINT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 15:35 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
April 3, 9:35 AM CST
Where
Harris County, La Porte
Reported by
LAW ENFORCEMENT
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Sighted by law enforcement.

Funnel Cloud, Harris

When
April 3, 12:05 PM CST
Where
Harris County, 4 mi S of Lynchburg
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Sighted by the Coast Guard.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392594, 5392865.